MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS INTEGRA CHOLESTEROL GEN. 2; CHOLESTEROL, ENZYMATIC

ROCHE DIAGNOSTICS COBAS INTEGRA CHOLESTEROL GEN. 2; CHOLESTEROL, ENZYMATIC
Catalog Number 08057443190
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated they received discrepant results for one patient sample tested with chol2 cholesterol gen.2 on cobas pro c 503 analytical unit serial number (b)(4).The sample initially resulted in a cholesterol value of 702 mg/dl and this value was reported outside of the laboratory to the doctor.The doctor requested a repeat of the sample.The sample was repeated, resulting in a value of 261 mg/dl.The sample was also repeated on a second analyzer, resulting in a value of 260 mg/dl.
 
Additional Manufacturer Narrative
The field application specialist repeated samples tested around the same time as the complained sample and these repeated ok.The sample probe and washer were checked; the cell rinse water levels were ok.A drop of water was found at a cell cover that covers the incubator bath filter.The cuvettes and lamp screws were checked and these were tight.The cell covers, sample probes and reagent probes were cleaned.Probe wash and air purge maintenance items were performed.Precision studies were performed for multiple parameters and only cholesterol precision was outside of specifications.The field service engineer reduced the cell rinse water volume.Maintenance was performed on the analyzer, including cleaning the incubator bath, replacing the lamp, and replacing the cuvettes.Precision studies were performed.Controls were run and passed.The sample that was previously pipetted into the same cuvette used to measure the complained sample had a high cholesterol result.This plasma sample was milky.
 
Additional Manufacturer Narrative
The questioned sample was aliquoted and refrigerated on (b)(6) 2023 and the sample appeared lipemic and without white material.Precision studies were performed with the sample on (b)(6) 2023 and white material was found in the sample before and after it was centrifuged.The following cholesterol values were obtained with the complained sample during the precision study: 415 mg/dl, 221 mg/dl, 96.4 mg/dl with a data flag, 95.2 mg/dl with a data flag, 94.5 mg/dl with a data flag, 94.3 mg/dl with a data flag, 93.8 mg/dl with a data flag, 94.4 mg/dl with a data flag, 93.8 mg/dl with a data flag, 93.9 mg/dl with a data flag, 94.8 mg/dl with a data flag, 95.5 mg/dl with a data flag, 95.0 mg/dl with a data flag, 94.5 mg/dl with a data flag, 95.3 mg/dl with a data flag, 94.2 mg/dl with a data flag, 95.5 mg/dl with a data flag, 94.6 mg/dl with a data flag, 94.7 mg/dl with a data flag, 94.7 mg/dl with a data flag, 94.3 mg/dl with a data flag, 95.9 mg/dl with a data flag, 94.8 mg/dl with a data flag.
 
Additional Manufacturer Narrative
Based on calibration and quality control recovery, a general product issue can be excluded.The alarm trace showed an abnormal aspiration alarm on (b)(6) 2023.This could indicate an issue with pre-analytic sample handling.A hardware check test was within specifications.The investigation determined the issue is consistent with incorrect pre-analytic sample handling.

Brand Name
COBAS INTEGRA CHOLESTEROL GEN. 2
Common Device Name
CHOLESTEROL, ENZYMATIC
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key16708536
Report Number1823260-2023-01179
Device Sequence Number12217739
Product Code CHH
UDI-Device Identifier07613336121115
UDI-Public07613336121115
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K031824
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Catalogue Number08057443190
Device Lot Number67702501
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2023
Supplement Date Received by Manufacturer04/18/2023
07/26/2023
Initial Report FDA Received Date04/10/2023
Supplement Report FDA Received Date04/28/2023
08/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown